MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the tool was not returned.If the tool is returned in the future, product analysis may be performed.This is a known failure mode that could occur due to excessive pressure, such as bending or prying, on dissecting tools.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the tool was broken in half during the surgery.A back-up tool was used to continue the procedure.On follow-up, it was confirmed that there was no patient or staff impact and the broken piece of tool was retrieved from the same operation, and there was no need to perform additional/non-routine actions to locate the broken piece of tool.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach street
fort worth TX 76137
MDR Report Key8033030
Report Number1625507-2018-00067
Device Sequence Number19148136
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5380244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR